Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 90, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 3, 2012, 3:41 PM EDT for Carroll County, Floyd County, Virginia. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 3:41 PM EDT (19:41 UTC)
- Expired
- May 3, 2012, 4:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Carroll County, VA, Floyd County, VA
The radar
The Roanoke radar (KFCX), 32 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 3:45 PM EDT | HAIL 1 | 4 Sw Willis, VA | PUBLIC REPORTED QUARTER SIZED HAIL AROUND 345 PM. |
| May 3, 4:00 PM EDT | HAIL 1 | 2 Ssw Willis, VA | |
| May 3, 4:21 PM EDT | HAIL 0.75 | 1 N Conners Grove, VA | PENNY SIZE HAIL AT 554 EMMANUEL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124
WUUS51 KRNK 031941
SVRRNK
VAC035-063-032015-
/O.NEW.KRNK.SV.W.0090.120503T1941Z-120503T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
341 PM EDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHEASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 415 PM EDT
* AT 339 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILLIS...NEARLY
STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
WILLIS AND DUGSPUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN BLACKSBURG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3678 8063 3687 8061 3695 8049 3683 8035
3674 8052
TIME...MOT...LOC 1939Z 241DEG 3KT 3682 8053
$$2 follow-up statements
504 WWUS51 KRNK 031958 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 358 PM EDT THU MAY 3 2012 VAC035-032025- /O.CAN.KRNK.SV.W.0090.000000T0000Z-120503T2015Z/ CARROLL VA- 358 PM EDT THU MAY 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN CARROLL COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 3689 8059 3695 8049 3683 8035 3675 8049 TIME...MOT...LOC 1957Z 241DEG 3KT 3683 8052 $$ VAC063-032015- /O.CON.KRNK.SV.W.0090.000000T0000Z-120503T2015Z/ FLOYD VA- 358 PM EDT THU MAY 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR SOUTHWESTERN FLOYD COUNTY... AT 353 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILLIS...MOVING NORTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... WILLIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CALL..1...866...215...4324/ TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3689 8059 3695 8049 3683 8035 3675 8049 TIME...MOT...LOC 1953Z 241DEG 3KT 3683 8052 $$
725 WWUS51 KRNK 032013 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 413 PM EDT THU MAY 3 2012 VAC063-032025- /O.EXP.KRNK.SV.W.0090.000000T0000Z-120503T2015Z/ FLOYD VA- 413 PM EDT THU MAY 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FLOYD COUNTY WILL EXPIRE AT 415 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3689 8059 3695 8049 3683 8035 3675 8049 TIME...MOT...LOC 2013Z 241DEG 3KT 3683 8052 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:29 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 3, 2:29 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 229 PM EDT THU MAY 3 2012 .SYNOPSIS... HIGH PRESSURE REMAINS CENTERED ALONG THE SOUTHEAST ATLANTIC COAST. A STATIONARY FRONT EXTENDED FROM THE VIRGINIA TIDEWATER NORTHWARD INTO PENNSYLVANIA...THEN NORTHWEST INTO THE GREAT LAKES. AN UPPER LEVEL DISTURBANCE WAS DRIFTING NORTH FROM THE GULF COAST INTO THE TENNESSEE VALLEY. && .NEAR TERM /THROUGH TONIGHT/... STATIONARY FRONT OVER EASTERN VA WILL SLIP INTO OUR NORTHEAST CWA THIS MORNING WITH PERIOD OF LOW LEVEL CLOUDINESS LYNCHBURG/APPOMATTOX AREAS AND POINTS NORTHEAST. THIS CLOUDINESS WILL BE ACCOMPANIED BY A PERIOD OF LIGHT EASTERLY WINDS...ALL OF WHICH SHOULD MIX OUT THIS AFTERNOON AS FRONT RETREATS NORTH. SURFACE HIGH PRESSURE SFC AND ALOFT TO MAKE FOR A VERY WARM AFTERNOON AREAWIDE WITH TEMPERATURES WELL INTO THE 80S. SOUTHSIDE VA AND INTO THE PIEDMONT OF NC SHOULD TEST 90F. FLOW TODAY IS WEAK...STEERING WINDS 10KTS OR LESS. LOW LEVEL BOUNDARY LAYER FLOW IS PROGGED TO BECOME LIGHT SOUTHEASTERLY THIS AFTERNOON. THIS SHOULD RESULT IN UPSLOPE CONVERGENCE ALONG THE BLUE RIDGE...AND THINK THIS WILL BE THE FOCUS FOR TSTM DEVELOPMENT TOWARD MID/LATE AFTERNOON. SIMILAR TO YESTERDAY...COVERAGE GENERALLY 30 PERCENT OR LESS...BUT WHERE IT DOES RAIN...IT RAINS HARD...DUE TO THE SLOW CELL MOVEMENT. CAPES AOA 2500 J/KG WITH SIGNIFICANT PORTION OF THIS AVAILABLE ENERGY LOFTING PARCELS WELL ABOVE M20 DEG C ALSO SUPPORTS LARGE HAIL FORMATION. STORM TYPE TODAY SHOULD BE SINGLE CELL...THE COMBINATION OF WEAK WIND PROFILE AND HIGH CAPE SUGGESTING WE WILL BE DEALING WITH PULSE SEVERE. LATE IN THE DAY...AND MORE SO FOR TONIGHT...THREAT FOR A MORE ORGANIZED AREA OF SHRA/TSTMS TO APPROACH THE AREA FROM THE SOUTHWEST. AN UPPER LEVEL DISTURBANCE IS LIFTING NORTHEAST FROM THE GULF COAST/TN VALLEY...AND SHOULD GET SHEARED AROUND THE NORTHWESTERN PERIPHERY OF THE SOUTHEAST ATLANTIC RIDGE OF HIGH PRESSURE. THIS SHORT WAVE FEATURE WILL BE SLOW MOVING...BUT NOT QUITE SURE HOW MUCH DEEP CONVECTION WILL MAKE IT INTO THE CWA BEFORE LOSS OF DIURNAL HEATING. BASED ON RADAR TRENDS FROM THE PAST EVENING...ACTIVITY WAS ABLE TO PERSIST WELL AFTER SUNSET...SO THINK THERE IS A FAIRLY HIGH CHC THAT PRECIP WILL BE ABLE TO MAKE IT INTO OUR WESTERN CWA DURING THE OVERNIGHT PERIOD TONIGHT. TEMPERATURES TONIGHT SHOULD BE MILD...AND IF CLOUDS SNEAK INTO THE CWA FROM THE UPPER LEVEL DISTURBANCE BY SUNSET...READINGS MAY LINGER IN THE 70S FOR QUITE AWHILE...TMINS IN SOME AREAS ONLY DIPPING INTO THE UPR 60S. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 300 AM EDT THURSDAY... UPPER LEVEL SHORTWAVE WILL PIVOT ACROSS OUR REGION FRIDAY MORNING. ANOTHER SHORTWAVE MOVING THROUGH THE NORTHERN PERIPHERY OF THE RIDGE WILL BRING ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY NIGHT. HIGH TEMPERATURES ARE TRICKY WITH THE POSSIBILITY OF WIDESPREAD CLOUD COVER FROM STORMS. PLAYED HIGHS ON FRIDAY COOLER WITH READINGS FROM THE LOWER 70S IN THE MOUNTAINS TO THE MID 80S IN SOUTHEAST. TRIMMED POPS FOR FRIDAY NIGHT AND WENT WITH MILD LOW TEMPERATURES FROM THE MID 50S IN THE MOUNTAINS TO THE MID 60S IN THE PIEDMONT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY ESPECIALLY IN THE MOUNTAINS. HIGH TEMPERATURES WILL RANGE FROM LOWER 70S IN THE WESTERN MOUNTAINS TO THE MID 80S IN THE SOUTHEAST. DECREASED POPS FOR SATURDAY NIGHT TO SLIGHT CHANCE. LEANED LOW TEMPERATURES SATURDAY NIGHT CLOSE TO ECMWFBC WITH VALUES FROM THE UPPER 50S IN THE MOUNTAINS TO THE MID 60S IN THE PIEDMONT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 200 PM EDT WEDNESDAY... THE RNK FORECAST AREA WILL RESIDE ON THE NORTHERN PERIPHERY OF AN UPPER LEVEL RIDGE FOR MUCH OF THE LONG TERM PERIOD. THE 00Z ECMWF IS MUCH MORE AGGRESSIVE IN WEAKENING THE UPPER RIDGE NEXT WEEK...BUT THE ITS ENSEMBLE MEAN SUGGESTS THE AMPLITUDE OF APPROACHING UPPER LEVEL TROF MID-WEEK WILL BE MUCH WEAKER...PLACING OUR AREA IN MORE OF A ZONAL FLOW. A FAIRLY MOIST LOW LEVEL ENVIRONMENT COMBINED WITH WEAK UPPER LEVEL WAVES MOVING THROUGH THE NORTHERN PERIPHERY OF THE RIDGE...WILL KEEP A CHANCE OF THUNDERSTORMS FOR THE AREA EACH DAY. AFTER A WEAK BACKDOOR COLD FRONT MOVES THROUGH OUR AREA LATE SATURDAY NIGHT/EARLY SUNDAY...TEMPERATURES SHOULD BE SLIGHTLY COOLER...BUT STILL ABOVE NORMAL...UNLESS A COMPLEX OF STORMS BRINGS WIDESPREAD CLOUD COVER OVER THE REGION. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 200 PM EDT WEDNESDAY... SATELLITE AND RADAR IMAGERY INDICATES SCATTERED CU ACROSS THE REGION THIS AFTERNOON...ALTHOUGH A FEW STRONG STORMS HAVE CROPPED UP IN THE NORTH CAROLINA MOUNTAINS. EAST OF THE MOUNTAINS...MOSTLY CLEAR SKIES ARE OBSERVED...ALTHOUGH CU IS BEGINNING TO DEVELOP THERE AS WELL. THUNDERSTORM ACTIVITY WILL REMAIN ISOLATED ENOUGH THROUGH THE REMAINDER OF THURSDAY THAT DO NOT HAVE THUNDERSTORM ACTIVITY MENTIONED IN THE 03/18Z TAFS...ALTHOUGH CANNOT RULE OUT A STORM OVER ONE OF THE TAF SITES LATER THIS EVENING. OTHERWISE EXPECT SKIES VARYING BETWEEN SCT AND BKN WITH BASES BETWEEN 5KFT TO 7KFT THROUGH THIS EVENING. OVERNIGHT EXPECT ANOTHER ROUND OF LIGHT FOG TO DEVELOP DURING THE PREDAWN HOURS OF FRIDAY...THANKS TO LIGHT WINDS AND PARTLY CLOUDY SKIES. WITH WINDS EXPECTED TO BE WEST SOUTHWESTERLY OVERNIGHT...BELIEVE THERE IS THE POSSIBILITY OF MVFR/IFR CEILINGS DEVELOPING AT BLF...BUT THESE LOW CEILINGS WILL GRADUALLY LIFT DURING LATE MORNING. WILL ALSO BE CONCERNED WITH AN UPPER LEVEL DISTURBANCE PRESSING NORTH FROM THE GULF COAST REGION...AND USHERING IN A PLUME OF TROPICAL MOISTURE WHICH WILL TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS THROUGH THE EVENING. WILL EXPECT SUB VFR CONDITIONS FRIDAY NIGHT AND SATURDAY MORNING AS THE SLOW MOVING UPPER LEVEL DISTURBANCE CONTINUES TO ADVECT GULF MOISTURE INTO OUR AREA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...KK LONG TERM...PH AVIATION...NF
Hazardous weather outlook, May 3, 3:40 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 340 PM EDT THU MAY 3 2012 NCZ001-002-018-019-VAZ007-009>020-022>024-WVZ042>045-041945- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 340 PM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS THIS EVENING...AND WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND PERIODS OF VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-020-VAZ032>035-043>047-058-059-041945- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 340 PM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 3, 1:11 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 111 PM EDT THU MAY 3 2012 VAZ009-015-031745- SMYTH VA-GRAYSON VA- 111 PM EDT THU MAY 3 2012 AT 110 PM EDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY THUNDERSTORM LOCATED NEAR WEST OF TROUTDALE. VERY HEAVY RAIN...FREQUENT LIGHTNING...AND HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM. THE STORM IS MOVING VERY SLOWLY NORTHEAST. LAT...LON 3676 8144 3662 8133 3658 8150 3667 8156 DS
Special weather statement, May 3, 1:16 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 116 PM EDT THU MAY 3 2012 NCZ001-031745- ASHE NC- 116 PM EDT THU MAY 3 2012 AT 115 PM EDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY THUNDERSTORM NEAR CLIFTON. VERY HEAVY RAIN...FREQUENT LIGHTNING AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. IT WILL MOVE SLOWLY NORTHEAST. LAT...LON 3652 8155 3645 8147 3641 8158 3645 8162 DS
Special weather statement, May 3, 1:51 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE BLACKSBURG VA151
PM EDT THU MAY 3 2012
NCZ001-002-VAZ009-015-031830-
ALLEGHANY NC-ASHE NC-SMYTH VA-GRAYSON VA-
151 PM EDT THU MAY 3 2012
AT 150 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF SLOWLY MOVING
THUNDERSTORMS OVER THE HIGHER ELEVATIONS OF NORTHWEST NORTH CAROLINA
AND THE MOUNT ROGERS AREA OF FAR SOUTHWEST VIRGINIA. THESE STORMS
WILL PRODUCE VERY HEAVY RAINFALL...AS WELL AS SMALL HAIL AND WIND
GUSTS AS HIGH AS 40 MPH. THEY ARE MOVING NORTHEAST AT ABOUT 10 TO 15
MPH. SOME AREAS IMPACTED INCLUDE MOUNT ROGERS...GRAYSON HIGHLANDS
STATE PARK...LANSING...AND VOLNEY THROUGH 230 PM.
LAT...LON 3661 8164 3663 8160 3665 8163 3670 8162
3675 8125 3657 8101 3631 8145 3637 8164
3659 8167
SKSpecial weather statement, May 3, 2:31 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
231 PM EDT THU MAY 3 2012
NCZ001-002-018-031900-
WATAUGA NC-ALLEGHANY NC-ASHE NC-
231 PM EDT THU MAY 3 2012
...SLOW MOVING THUNDERSTORMS OVER ASHE COUNTY...
A NEARLY STATIONARY THUNDERSTORMS FROM SHATLEY SPRINGS SOUTHWEST TO
ASHLAND...COULD PRODUCE PEA SIZED HAIL ALONG WITH AN INCH OR TWO OF
RAIN IN 30 MINUTES.
LAT...LON 3647 8169 3658 8167 3654 8132 3633 8163
3643 8172Special weather statement, May 3, 3:19 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 319 PM EDT THU MAY 3 2012 VAZ016-017-032-031945- PATRICK VA-CARROLL VA-FLOYD VA- 319 PM EDT THU MAY 3 2012 ...STRONG THUNDERSTORM BETWEEN DUGSPUR AND WILLIS... WINDS GUSTING TO 40 MPH AND PEA SIZED HAIL ARE EXPECTED WITH THIS STORM. ALSO AN INCH OF RAIN COULD FALL IN 30 MINUTES. LAT...LON 3683 8063 3690 8045 3681 8034 3674 8056
Special weather statement, May 3, 3:28 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 328 PM EDT THU MAY 3 2012 VAZ012-015-016-032000- CARROLL VA-GRAYSON VA-WYTHE VA- 328 PM EDT THU MAY 3 2012 ...STRONG THUNDERSTORM OVER SPEEDWELL... WINDS MAY GUST TO 50 MPH AND HAIL THE SIZE OF DIMES IS EXPECTED. THE STORM WAS MOVING TO THE EAST NORTHEAST AT 10 MPH. LAT...LON 3688 8101 3676 8096 3674 8119 3682 8122
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:11 PM EDT | Special Weather Statement | RNK | Grayson | 34 min |
| May 3, 1:51 PM EDT | Special Weather Statement | RNK | Grayson | 39 min |
| May 3, 2:54 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 36 min |
| May 3, 3:19 PM EDT | Special Weather Statement | RNK | Floyd | 26 min |
| May 3, 3:28 PM EDT | Special Weather Statement | RNK | Wythe | 32 min |
| May 3, 3:37 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe | 53 min |
| May 3, 3:43 PM EDT | Special Weather Statement | RNK | Pulaski | 32 min |
| May 3, 4:10 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski | 65 min |
| May 3, 4:14 PM EDT | Special Weather Statement | RNK | Floyd | 31 min |
| May 3, 4:28 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe, City of Radford | 51 min |
| May 3, 4:36 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 39 min |
| May 3, 5:15 PM EDT | Special Weather Statement | RNK | Floyd | 30 min |
| May 3, 6:28 PM EDT | Special Weather Statement | RNK | Franklin | 32 min |
| May 3, 6:32 PM EDT | Special Weather Statement | RNK | Botetourt | 28 min |
| May 3, 6:41 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 48 min |
| May 3, 6:48 PM EDT | Special Weather Statement | RNK | Botetourt | 27 min |
| May 3, 6:52 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 28 min |
| May 3, 7:02 PM EDT | Special Weather Statement | RNK | Bedford | 28 min |
| May 3, 7:57 PM EDT | Special Weather Statement | RNK | Pittsylvania | 33 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.